Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 23, 2021, 4:37 PM CDT for Walton County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 4:37 PM CDT (21:37 UTC)
- Expired
- Aug 23, 2021, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 22 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WWUS82 KTAE 232137
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT Mon Aug 23 2021
FLZ008-010-012-108-112-232215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
537 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 615
PM EDT/515 PM CDT/...
At 536 PM EDT/436 PM CDT/, Doppler radar was tracking a strong
thunderstorm 17 miles southeast of De Funiak Springs. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Freeport, Ebro, Bruce, Red Head, Pine Log, Seminole Hills and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8619 3061 8598 3047 8580 3028 8599
3037 8609 3040 8612 3042 8612 3042 8614
3043 8612 3043 8616 3046 8616 3047 8613
3048 8614 3047 8615
TIME...MOT...LOC 2136Z 046DEG 3KT 3050 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:11 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 23, 3:11 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
411 PM EDT Mon Aug 23 2021
.NEAR TERM [Through Tuesday]...
Showers and thunderstorms have formed mainly over the FL panhandle
so far this afternoon; however, isolated to scattered showers and
thunderstorms have also formed over SE AL and SW GA. Expect the
greatest threat from storms to be heavy rain and gusty winds at
times. Convection should remain fueled through sunset or so, with
conditions then drying out for most areas during the evening and
overnight. Tomorrow we'll continue our transition from troughing to
ridging. Southeast flow and moisture will become more prevalent
bringing typical summer like weather to region. Expect more showers
and thunderstorms tomorrow afternoon and highs in the upper 80s to
low 90s.
.SHORT AND LONG TERM [Tuesday Night Through Monday]...
As a continental subtropical high over CONUS and the Bermuda high
attempt to merge just north of our region, stretching from the Mid-
Atlantic and into the Great Plains, we'll have an inverted trough
making its way across Florida beginning Wednesday as it makes its
way westward. As it does so, we'll experience N-NEerly flow on
Wednesday and Thursday leading to relatively cooler temps. This
inverted trough is expected to be out of our CWA by Friday evening,
however, before exiting it is expected to increase our storm
coverage Friday afternoon as we get placed under the eastern side of
the trough. Once the trough is out of the region we'll transition
back to S-SEerly flow as the Bermuda high shifts westward over
our region. Otherwise, we'll experience the usual summertime
pattern, hot, humid, and afternoon convection, but with subsidence
in place, widespread coverage isn't expected. Expect overnight
temps in the low to mid 70s with daytime highs in the upper 80s on
Wednesday ahead of the inverted trough followed by a slight
warming into the low 90s this weekend.
&&
.AVIATION...
[Through 18Z Tuesday]
Afternoon showers and thunderstorms are possible, with radar
already lighting up in north Florida and southwest GA. MVFR to
IFR conditions are expected with most precipitation; however, LIFR
will be possible at times. Expect precip to diminish after sunset,
with skies potentially clearing out. Guidance has hinted at the
possibility for fog and lower ceilings, primarily around ABY and
VLD. Nocturnal and early morning convection will be possible
around ECP after 09Z.
&&
.MARINE...
An Atlantic ridge axis will sharpen across the Florida Peninsula
tonight, then shift northward across the Southeast States by midweek
and linger there. This will bring a turn to moderate and
occasionally fresh east to southeast breezes.
&&
.FIRE WEATHER...
Moist conditions will remain the dominant feature as showers and
thunderstorms remain possible each day. Dispersions below 20 for all
areas except the SE Big Bend area continue for today. Better
dispersion values are expected Tue above 30. Wednesday, we could see
some poor dispersion again, mainly for areas areas south of I-10 and
east of Tallahassee.
&&
.HYDROLOGY...
Area rivers currently in flood should continue to fall over the next
several days. Showers and thunderstorms are forecast each day this
week, and although a few pockets of heavy rainfall will be possible,
additional river flooding is not anticipated.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 91 74 88 72 / 40 60 30 70 20
Panama City 77 89 75 88 73 / 40 60 40 70 30
Dothan 74 92 72 88 70 / 10 50 20 70 20
Albany 75 93 74 89 72 / 20 50 20 70 20
Valdosta 74 90 72 87 71 / 20 70 30 60 20
Cross City 76 89 75 88 73 / 40 50 40 50 20
Apalachicola 77 87 76 87 75 / 50 50 50 60 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 3 AM EDT /2 AM CDT/ Tuesday for
Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...HanerIn the hours before
Special weather statement, Aug 23, 2:38 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
338 PM EDT Mon Aug 23 2021
FLZ017-018-027-127-232015-
Coastal Wakulla FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
338 PM EDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of northern Wakulla,
west central Jefferson and southeastern Leon Counties through 415 PM
EDT...
At 338 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Woodville to 12 miles
northwest of Crawfordville. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Tallahassee, Wakulla, Newport,
Cody, Shadeville, Brown House, Leon Sinks, Lake Munson, Wakulla
Springs, Eight Mile Pond, Thomas City, Wacissa, Wacissa Springs,
Bethel, Natural Bridge, Hyde Park and Arran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3008 8451 3028 8471 3043 8408 3030 8382
3028 8384 3027 8388 3025 8390
TIME...MOT...LOC 1938Z 313DEG 9KT 3039 8411 3027 8453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 23, 4:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT Mon Aug 23 2021
FLZ008-010-012-108-112-232215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
537 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 615
PM EDT/515 PM CDT/...
At 536 PM EDT/436 PM CDT/, Doppler radar was tracking a strong
thunderstorm 17 miles southeast of De Funiak Springs. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Freeport, Ebro, Bruce, Red Head, Pine Log, Seminole Hills and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8619 3061 8598 3047 8580 3028 8599
3037 8609 3040 8612 3042 8612 3042 8614
3043 8612 3043 8616 3046 8616 3047 8613
3048 8614 3047 8615
TIME...MOT...LOC 2136Z 046DEG 3KT 3050 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:37 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 23 min |
| Aug 22, 8:00 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 30 min |
| Aug 22, 8:33 PM CDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 42 min |
| Aug 22, 9:10 PM CDT | Special Weather Statement | TAE | Calhoun, Jackson, Washington | 35 min |
| Aug 22, 10:12 PM CDT | Special Weather Statement | TAE | Washington | 33 min |
| Aug 22, 10:44 PM CDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 22, 11:52 PM CDT | Special Weather Statement | TAE | Bay | 53 min |
| Aug 23, 12:43 AM CDT | Special Weather Statement | TAE | Holmes | 32 min |
| Aug 23, 2:35 AM CDT | Special Weather Statement | TAE | Washington | 40 min |
| Aug 23, 3:08 AM CDT | Special Weather Statement | TAE | Calhoun, Washington | 52 min |
| Aug 23, 3:43 AM CDT | Areal Flood Advisory | TAE | Bay, Washington | 3 hr |
| Aug 23, 3:55 AM CDT | Special Weather Statement | TAE | Bay, Calhoun | 50 min |
| Aug 23, 4:42 AM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 48 min |
| Aug 23, 7:14 AM CDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 23, 7:45 AM CDT | Special Weather Statement | TAE | Gulf | 30 min |
| Aug 23, 9:22 AM CDT | Special Weather Statement | TAE | Franklin | 23 min |
| Aug 23, 10:42 AM CDT | Rip Current Statement | TAE | Bay, Gulf | 15 hr |
| Aug 23, 2:38 PM CDT | Special Weather Statement | TAE | Wakulla | 37 min |
| Aug 23, 5:14 PM CDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Aug 22, 7:14 PM CDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Mitchell, Tift | 46 min |
| Aug 22, 8:29 PM CDT | Special Weather Statement | TAE | Colquitt, Mitchell | 31 min |
| Aug 22, 9:00 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Lowndes, Mitchell | 45 min |
| Aug 22, 9:01 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 44 min |
| Aug 22, 9:39 PM CDT | Special Weather Statement | TAE | Brooks, Colquitt, Mitchell | 51 min |
| Aug 22, 9:43 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 32 min |
| Aug 22, 9:51 PM CDT | Areal Flood Advisory | TAE | Brooks, Colquitt, Cook, Lowndes, Mitchell | 3 hr |
| Aug 22, 10:29 PM CDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Aug 23, 5:24 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell | 66 min |
| Aug 23, 5:37 PM CDT | Special Weather Statement | TAE | Cook | 53 min |
| Aug 23, 6:24 PM CDT | Special Weather Statement | TAE | Baker, Mitchell | 66 min |
| Aug 22, 7:15 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.